Aa
A
A
A
Close
Heart Rhythm Community
12.2k Members
Avatar universal

Ablation support

Just had ablation done. Cannot tolerate side effects from medications. Looking for support and conversation from those that can support and discuss positives and realities in dealing with pre and post ablutions as well as where and by whom did your procedures.  Still very anxious about outcome.  Thanks
7 Responses
12492606 tn?1459874033
Hi Eliza,  what kind of arrhythmia did you have and what medications did you try?
Avatar universal
Persistent after 3 months.  I was on solital pre ablation that made me extremely ill and also a beta blocker starting with letter m.....don't remember. They then put me on flecinide  and Cardizam was added to mix and I took that must for three months prior to ablation nauseated the whole time. Now after the ablation EP raised the flecinide and I became basically bed ridden for half the day with nausea.  This past week it got to point where I was supposed to switch to new medication but was told not to since it would make me sicker. I'm pretty much off everything except blood thinner and 50mg calcium blocker. Just cannot take the meds anymore but very scared something bad will happen if I don't. I see my cardiologist tomorrow so let's see what he says. My EP was directing me from Boston and my cardiologist in Florida is whom has my back I feel in taking care of me from the start.
12492606 tn?1459874033
Maybe the other one was Metroprolol.  There are some lucky people who can tolerate those AAD meds.  The majority are like you.  It will take about 3 months to tell whether the single ablation did the job.  Your clinical EP probably told you there is chance that it will take a second procedure to get all the spots.  I hope your cardiologist and EP can find you meds that are more tolerable ASAP.  
Avatar universal
But are medications really necessary after ablation? I've heard different stories but will see what cardiologist wants to do tomorrow.  Cannot continue being sick like I have been.  Wearing a month long monitor right now so that should say something. I'm sure it helps to be on something post ablation......but one nurse told me it was really only to make patient more comfortable and less anxious. The PA told me different story.  Let's see what cardiologist says.
12492606 tn?1459874033
If your holter results are good, you can just stay on the anticoagulant and get off the other meds.  It takes at least a month for the heart to settle down from the inflammation as a result of the ablation procedure so I think the EP is following guidelines in continuing the meds in an effort to get your heart to heal faster without the added burden of residual arrhythmia from the procedural trauma.  But if meds are affecting you to such a intolerable degree, maybe you can convince to try lower dosages and see how you do since you are being monitored.  I know it is hard now but easier days are ahead.
Avatar universal
Thank you researcher.....hard to not be discouraged since I'm so sick right now with stomach from those medications. I'm caught between a rock and a hard place but if I cannot eat at all and am getting weaker by the minute I'm really having a problem....hoping the stomach guy today can get me back on to eating somehow today. This is very tough.  Trying not to go down the doom and gloom path but it sure is playing with my mind.
Avatar universal
I have not personally had an ablation, but may in the future.  However, I have spent a fair amount of time reading various afib boards and my understanding is that there is a 3 month blanking period.  A time where the heart is healing and various rhythms are possible and considered normal or part of the healing process.

There are many post ablation postings on afibbers.net
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.